Ask Health Experts and Get Answers to Your Health Question ASAP
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
Thanks for your question.
Doxycycline and azithromycin are good antibiotics.
However, Bactrim DS is a better antibiotic in case of UTI.
Urine analysis, culture and sensitivity should be checked for any resistant bacteria.
Other possibility of penile shaft irritation can be urethral stricture or narrowing.
Urethral irritation from the passage of small stone also can cause similar symptoms.
These possibilities can be checked by the urologist with a procedure called cystoscopy.
This is a small probe with camera to directly visualize the urethra for any lesions.
Urinary anesthetic Pyridium ( OTC Azo) can be used for symptomatic relief besides antibiotic.
Please do discuss these options with your doctor.
How would you get these lesions? Or strictures?
This can be from the past infections.
Passage of stone is another cause.
Sometimes this can be from friction during masturbation or sexual activity.
I would know if I passed a stone I assume. Dont recall that..
sometime you may not see it unless you are straining the urine in a cup.
I see. One other issue that my be related is I have been having a difficult time reaching orgasm.
if you have urethral injury, then this is possible.
another possibility is the prostate problem like prostate enlarge unlikely at your age.
A recent PSA is .8 which is normal I think
yes it is not concerning.
Testosterone level also should be checked.
My GP checked it and it was 432 which was low he said but he didnt want to start Test therapy.
free testosterone level should be checked if it is normal or not --this is the active form.
Wanted me to get more exercise and lose weight
repeat the level in 3 months and if still low, should consider T therapy
Once you start can you ever stop T therapy? My understanding is T therapy never normalizes your natural test production or could it?
No the T production can normalize over time.
But the problem should be identified.
Even with the artificial T therapy
if your testis are not working well, then T production will not normalize even without therapy.
On the other hand, if there is problem from the pituitary gland, then this may normalize.
GnRH analog therapy is another option to stimulate testis to normalize T production.
This is utilized to help with conceiving child.
It is better to see a specialist like endocrinologist.
I read online the irritation could be caused by the infection trichonomosis
that can be checked from urethral swab.
Metronidazole course will help if that is the case.
Ive actually taken a 2 gram dose of that and it didnt work
that means you do not have trichomonas.
trichomonas is very sensitive to metronidazole --resistance very uncommon.
so it is other way around--that is it is not trichomonas.
And its nothing that can be killed with doxy and azith either then.
This has been going on for a few months
doxy and azithro take care of gonorrhea and chlamydia.
Please do not forget the other possibilities discussed above.
If urine analysis fail to show any infection, this is unlikely.
The last urinalysis showed no infection.
But Im not sure what he tested for.
ok then other causes should be explored.
time to see a specialist.
maybe I just need to go to a urologist